Alert archive / Illinois / Tornado Warnings in 2025

Tornado Warning 72, NWS Lincoln, IL

June 18, 2025Tazewell County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 18, 2025, 1:37 PM CDT for Tazewell County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2025, 1:37 PM CDT (18:37 UTC)
Expired
Jun 18, 2025, 2:00 PM CDT
In force
23 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 34 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:49 PM CDTTORNADODelavan, ILReport of a tornado on the ground near Delevan...relayed by News Media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 9:46 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

061 
WFUS53 KILX 181837
TORILX
ILC179-181900-
/O.NEW.KILX.TO.W.0072.250618T1837Z-250618T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
137 PM CDT Wed Jun 18 2025

The National Weather Service in Lincoln has issued a

* Tornado Warning for...
  Southeastern Tazewell County in central Illinois...

* Until 200 PM CDT.

* At 137 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near San Jose, or near Mason City, moving north at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Delavan around 150 PM CDT.
  Green Valley around 155 PM CDT.

This includes Interstate 155 between mile markers 20 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4033 8955 4032 8962 4034 8966 4057 8960
      4053 8940
TIME...MOT...LOC 1837Z 202DEG 21KT 4027 8965 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Knutsvig
1 follow-up statement
015 
WWUS53 KILX 181846 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
146 PM CDT Wed Jun 18 2025

ILC179-181900-
/O.CON.KILX.TO.W.0072.000000T0000Z-250618T1900Z/
Tazewell-
146 PM CDT Wed Jun 18 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTHEASTERN TAZEWELL COUNTY...

At 146 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Delavan, or 13 miles south of Pekin, moving 
northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Tremont around 200 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Dillon.

This includes Interstate 155 between mile markers 20 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4035 8954 4034 8958 4037 8961 4056 8956
      4053 8940
TIME...MOT...LOC 1846Z 212DEG 20KT 4039 8956 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Knutsvig

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 12:34 PM CDT, 1 hour 3 minutes earlier. Its key messages:

  • There is a risk for severe weather and flooding across all of central Illinois today between 10am and 5pm...with the greatest risk (level 3 of 5) focused along and southeast of a Bloomington to Taylorville line where all hazards (tornado, wind and hail) are possible.
  • Hot and humid weather will develop by the end of the week. High temperatures are forecast to rise into the lower to middle 90s both Saturday and Sunday, resulting in peak heat index readings above 100 degrees.
Area forecast discussion, Jun 18, 12:34 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1234 PM CDT Wed Jun 18 2025

.KEY MESSAGES...

- There is a risk for severe weather and flooding across all of
  central Illinois today between 10am and 5pm...with the greatest
  risk (level 3 of 5) focused along and southeast of a Bloomington
  to Taylorville line where all hazards (tornado, wind and hail)
  are possible.

- Hot and humid weather will develop by the end of the week. High
  temperatures are forecast to rise into the lower to middle 90s
  both Saturday and Sunday, resulting in peak heat index readings
  above 100 degrees.

&&

.UPDATE...
Issued at 910 AM CDT Wed Jun 18 2025

All eyes are on a remnant MCV, which is evident in satellite
imagery as a swirl lifting NE across central MO as of 14z/9am.
This feature should lead to more widespread storm development by
late morning/early afternoon, and the storm
hazards/environmental conditions outlined in the previous
discussion appear on track, as does the fact that the highest
severe potential (level 3 of 5) is focused across eastern IL.

One new forecast concern is the potential for strong gradient
winds in the immediate wake of the MCV, with some CAMs such as
the HRRR consistently showing wind gusts of at least 35-45 mph,
and in some model runs depicting gusts of 60+ mph. This could
necessity a short- fuse wind advisory (or perhaps even high wind
warning) this afternoon (2-6 PM), but the duration of strong
winds at any one location should be relatively short (two hours
or less).

Erwin

&&

.DISCUSSION...
Issued at 222 AM CDT Wed Jun 18 2025

Early morning radar trends reveal scattered showers and
thunderstorms developing across central Illinois, as an increasing
LLJ lifts overtop a warm front. This early morning activity is
elevated in nature and poses little risk of becoming severe.
Further upstream across the Ozarks, a mature MCS is pushing
eastward ahead of a sfc cold front. Short-term model guidance
remains in reasonable agreement in the evolution of the upstream
MCS, with it decaying as it lifts northward toward the Mid-
Mississippi Valley by sunrise.

The risk for flooding and severe weather could emerge as early as
late morning across west central Illinois, as both low- and mid-
level flow increase ahead of a compact mid-level shortwave and its
attendant sfc-low/decaying MCV.

Strong convergence and frontogenesis along the northern periphery
of the comma head may lend itself to a narrow band of heavy
rainfall. The most recent suite of hi-res guidance all point to a
narrow corridor of heavy QPF near or north of the Illinois River
Valley, with HREF LPMM QPF offering anywhere between 1-4”.

The placement of convective initiation remains somewhat more murky
than the timing. Recent trends from the HRRR have shifted the sfc
low a little further south of the Illinois River Valley, which
would focus initiation more near the I-72 corridor. Timing has
remained more consistent with initiation occurring between
16z-18z/11am-1pm.

The CAPE/Shear profile will support discrete supercells at the
onset with shear vectors somewhat perpendicular to the line of
forcing. Hodographs will become more elongated by afternoon as
both low- and mid-level jet cores veer in ahead of the cold front.
The tornado potential will be greatest in the vicinity of the warm
front, where backed sfc winds and enhanced 0-1 km SRH are
supportive of STP values > 2. Low LCLs will also support an
increased tornado threat in the vicinity of the warm front as it
quickly lifts across central Illinois early this afternoon.
Further south across the warm sector, the hodograph appears to
straighten out, more suggestive of a large hail threat as
supercells will have a tendency to want to split. But, with one or
more convective outflows lurking ahead of the cold front, the sig
tor threat cannot be discounted further south across the warm
sector, either.

Latest trends show the main convective threat exiting eastern
Illinois by 21z/4pm as the main upper forcing departs toward the
Great Lakes region. Still, showers and storms may linger along the
decaying cold front before activity fades with the loss of daytime
heating.

A stretch of hot and humid weather begins to take shape by Friday
as a 588-mb ridge builds across the Plains. NBM deterministic
guidance suggests afternoon highs in the mid-to-upper 80s across
the region. Temperatures are then forecast to quickly ratchet
upward into the 90s by the weekend as the upper-level ridge
amplifies (to 594 mb) with the emergence of a deep western trough.
The daily heat index value is anticipated to surge between 100-105
F each day between Saturday and Tuesday as sfc dewpoints routinely
hover in the low-to-mid 70s. The prolonged nature of the heat
forecast could potentially prompt our first Extreme Heat Watch of
the summer.

Both blended (NBM) and ensemble (LREF) guidance currently exhibit
very low (< 20%) rain chances each day from Friday to Monday. In
this summertime airmass, it’s hard to imagine us not getting at
least isolated shower and storm activity during peak diurnal
heating. It would be more unusual that we didn’t. But, it’s not
until Monday or Tuesday that mid-level capping and dry air
entrainment erode enough to support the return of isolated
shower/storm activity.

MJA

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1234 PM CDT Wed Jun 18 2025

Broken lines of intense TSRA have developed across the reigon and
are lifting northeast in time. These will result in occasional
thunderstorm conditions at the terminals through 20-21z. Scattered
showers/isolated storms linger into the evening. A wake low is
expected to develop behind the afternoon storms, resulting in
potential for southwesterly wind gusts as high as 45 mph, but
exactly how strong these gusts will be remains low confidence. MVFR
ceilings are possible with any thunderstorms, as well as at times
during the overnight hours. Wind speeds should lighten after 00z and
turn to northwesterly.

Erwin

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jun 18, 5:48 AM CDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
548 AM CDT Wed Jun 18 2025

ILZ027>031-036>038-040>043-047>053-191100-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning into the afternoon. Locally damaging wind gusts, large
hail over 1 inch diameter, and even a tornado or two are each risks.
The higher threat for severe weather is east of the Illinois River.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday through
Tuesday. This will increase the risk for heat related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 9 AM to 3 PM today.

Expected storm motion is toward the northeast around 40 mph.

ILZ044>046-054>057-061>063-066>068-071>073-191100-
Piatt-Champaign-Vermilion-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
548 AM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will develop with a disturbance along a cold front
this morning through afternoon. Scattered damaging wind gusts, large
hail over 1 inch diameter, and a few tornadoes are each risks.
Locally heavy rainfall could also produce localized flash flooding,
especially in urban and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will develop along a cold front Wednesday afternoon.
Damaging wind gusts, large hail, and a few tornadoes are each risks.

A period of hot and humid weather is expected by the end of the
week. High temperatures in the lower to mid 90s will create heat
index values in excess of 100 degrees each afternoon Saturday
through Tuesday. This will increase the risk for related illness for
those without effective cooling, especially for sensitive
individuals.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed from between around 10 AM
and 5 PM today.

Expected storm motion is toward the northeast around 50 mph.

37

In the hours before

Local storm report, Jun 18, 12:22 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1222 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Tornado          1 E Literberry          39.85N 90.18W
06/18/2025                   Morgan             IL   Emergency Mngr

            Tornado reported on the ground.

&&
Local storm report, Jun 18, 12:33 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1233 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     Tornado          2 SE Philadelphia       39.90N 90.09W
06/18/2025                   Cass               IL   Emergency Mngr

            Tornado reported on the ground...crossing
            125 between Philadelphia and Ashland.

&&
Local storm report, Jun 18, 12:52 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1252 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Tstm Wnd Dmg     3 W Pleasant Plains     39.87N 89.98W
06/18/2025                   Sangamon           IL   Fire Dept/Rescue

            Grain bin blown over at Pleasant Plains Rd
            and Watts Rd.

&&
Local storm report, Jun 18, 1:15 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
115 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Tstm Wnd Dmg     Altamont                39.06N 88.75W
06/18/2025                   Effingham          IL   Trained Spotter

            Report of trees and power lines down in
            town.

&&
Local storm report, Jun 18, 1:20 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
120 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     Funnel Cloud     2 NE Oakland            39.68N 88.00W
06/18/2025                   Coles              IL   Emergency Mngr

&&
Local storm report, Jun 18, 1:25 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
125 PM CDT Wed Jun 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     Tornado          2 NE Mason City         40.22N 89.67W
06/18/2025                   Mason              IL   Emergency Mngr

            Rain-wrapped tornado on ground headed toward
            San Jose.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 5:10 AM CDTSpecial Weather StatementILXEdgar20 min
Jun 18, 8:30 AM CDTSpecial Weather StatementILXFulton30 min
Jun 18, 9:28 AM CDTSevere Thunderstorm WarningILXCass, Mason, Morgan, Schuyler32 min
Jun 18, 9:50 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Schuyler25 min
Jun 18, 10:36 AM CDTSevere Thunderstorm WarningILXFulton, Mason, Peoria, Tazewell24 min
Jun 18, 11:08 AM CDTWind AdvisoryILXChampaign, Christian, Coles, DeWitt, Douglas, Edgar and 8 more8 hr
Jun 18, 11:32 AM CDTSevere Thunderstorm WarningILXMorgan, Scott28 min
Jun 18, 11:44 AM CDTTornado WarningILXLogan, Sangamon31 min
Jun 18, 11:47 AM CDTTornado Warning Tornado observedILXCass, Morgan, Scott28 min
Jun 18, 12:05 PM CDTSevere Thunderstorm WarningILXClay, Coles, Cumberland, Douglas, Effingham, Jasper and 3 more25 min
Jun 18, 12:05 PM CDTTornado WarningILXChristian, Sangamon25 min
Jun 18, 12:13 PM CDTTornado Warning Tornado observedILXCass, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:22 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Douglas, McLean, Piatt23 min
Jun 18, 12:27 PM CDTTornado WarningILXChristian, Logan, Macon, Sangamon33 min
Jun 18, 12:28 PM CDTTornado Warning Tornado observedILXCass, Logan, Mason, Menard, Morgan, Sangamon47 min
Jun 18, 12:30 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Cumberland, Douglas, Edgar and 4 more30 min
Jun 18, 12:45 PM CDTSevere Thunderstorm WarningILXChampaign45 min
Jun 18, 12:47 PM CDTTornado WarningILXColes, Douglas, Edgar28 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Crawford, Cumberland, Douglas and 3 more50 min
Jun 18, 1:00 PM CDTTornado WarningILXMason, Menard30 min
Jun 18, 1:03 PM CDTSevere Thunderstorm Warning Considerable damage threatILXVermilion42 min
Jun 18, 1:05 PM CDTTornado WarningILXChristian, DeWitt, Logan, Macon, Sangamon25 min
Jun 18, 1:14 PM CDTSevere Thunderstorm WarningILXClay, Lawrence, Richland46 min
Jun 18, 1:17 PM CDTTornado WarningILXLogan, Mason, Tazewell28 min
Jun 18, 1:30 PM CDTSevere Thunderstorm WarningILXClay, Richland30 min
Jun 18, 1:39 PM CDTTornado WarningILXEdgar7 min
Jun 18, 1:44 PM CDTSevere Thunderstorm WarningILXClark, Edgar, Vermilion31 min
Jun 18, 1:44 PM CDTTornado WarningILXClark, Edgar31 min
Jun 18, 1:48 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Macon, Piatt27 min
Jun 18, 1:50 PM CDTTornado WarningILXMcLean, Tazewell25 min
Jun 18, 1:52 PM CDTTornado WarningILXChampaign, DeWitt, McLean, Piatt38 min
Jun 18, 1:56 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence19 min
Jun 18, 2:08 PM CDTSevere Thunderstorm WarningILXLawrence22 min
Jun 18, 2:23 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence22 min
Jun 18, 2:24 PM CDTTornado WarningILXMcLean22 min
Jun 18, 2:28 PM CDTSevere Thunderstorm WarningILXCrawford32 min

Nearby

Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.